MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VIS ADPT GUIDE LGNP KIT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. VIS ADPT GUIDE LGNP KIT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number V0100109
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 01/20/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: internal complaint reference: case-(b)(4).H3, h6 this complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, after a left legion cr visionaire surgery had been performed on (b)(6) 2025, the patient's leg remained in a valgus position after the surgery.This adverse event was treated by a revision surgery on (b)(6) 2026, in which one (1) gns ii cmt tib size 6 {} left was explanted, an axis- correction was performed and a legion tibial implant with longstem was implanted.The current health status of the patient is unknown.
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, the tibial component originally implanted was removed and replaced with a new tibial component that included a long stem, along with correction of the leg axis.Post-surgery imaging supports the complaint, showing a left knee replacement with valgus orientation, meaning the knee was angled outward.After revision surgery, the imaging shows a long-stemmed knee replacement with correction of the deformity.Case evaluation notes that the tibial alignment seen in the imaging does not match the expected alignment standards, indicating that positioning was outside of acceptable limits.The instructions for use for visionaire¿ patient matched instrumentation with fastpak instruments does note that if the patient matched cutting block does not perform as intended, use the standard smith & nephew instrumentation to complete the surgery.The current health status of the patient is unknown.All documents and images provided as of this date have been reviewed and considered and unless noted do not contribute to the clinical/medical investigation.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.However, a review made by the quality engineering team revealed that the tibia alignment was incorrect.The alignment engineer aligned the tibia in 2 degrees of valgus.This misalignment led to a valgus position.However, this is a patient-specific device individually designed and tailor-made for a specific customer.The dimensional non-conformity observed is therefore isolated to this single-use product on complaint.No further containment consideration is needed.Engineer responsible for this case has been made aware of the error.As visionaire devices are custom made, a review of the complaint history for this batch is not applicable.A historical review concluded that there are no prior actions related to this product and event.At this time, we do have evidence to conclude that the product failed to meet specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
VIS ADPT GUIDE LGNP KIT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key24353442
Report Number1020279-2026-00229
Device Sequence Number11951879
Product Code JWH
UDI-Device Identifier00885556656396
UDI-Public885556656396
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K170282
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/22/2026
Device Catalogue NumberV0100109
Device Lot Number00306853V1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2026
Supplement Date Received by Manufacturer05/06/2026
Initial Report FDA Received Date02/16/2026
Supplement Report FDA Received Date05/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexMale